Service interruption on Monday 11 July from 12:30 to 13:00: all the sites of the CCSD (HAL, EpiSciences, SciencesConf, AureHAL) will be inaccessible (network hardware connection).
Skip to Main content Skip to Navigation
Journal articles

Output sensitive algorithms for covering many points

Hossein Ghasemalizadeh 1 Mohammadreza Razzazi 1 
1 SSRD - Software system research and development Laboratory [Tehran]
CEIT - Computer Engineering and Information technology department (Tehran)
Abstract : In this paper we devise some output sensitive algorithms for a problem where a set of points and a positive integer, m, are given and the goal is to cover a maximal number of these points with m disks. We introduce a parameter, ρ, as the maximum number of points that one disk can cover and we analyse the algorithms based on this parameter. At first, we solve the problem for m=1 in O(nρ) time, which improves the previous O(n2) time algorithm for this problem. Then we solve the problem for m=2 in O(nρ + 3 log ρ) time, which improves the previous O(n3 log n) algorithm for this problem. Our algorithms outperform the previous algorithms because ρ is much smaller than n in many cases. Finally, we extend the algorithm for any value of m and solve the problem in O(mnρ + (mρ)2m - 1 log mρ) time. The previous algorithm for this problem runs in O(n2m - 1 log n) time and our algorithm usually runs faster than the previous algorithm because mρ is smaller than n in many cases. We obtain output sensitive algorithms by confining the areas that we should search for the result. The techniques used in this paper may be applicable in other covering problems to obtain faster algorithms.
Complete list of metadata

Cited literature [7 references]  Display  Hide  Download
Contributor : Coordination Episciences Iam Connect in order to contact the contributor
Submitted on : Thursday, September 10, 2015 - 3:17:05 PM
Last modification on : Thursday, September 7, 2017 - 1:03:44 AM
Long-term archiving on: : Tuesday, December 29, 2015 - 12:00:38 AM


Publisher files allowed on an open archive




Hossein Ghasemalizadeh, Mohammadreza Razzazi. Output sensitive algorithms for covering many points. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2015, Vol. 17 no. 1 (1), pp.309--316. ⟨10.46298/dmtcs.2102⟩. ⟨hal-01196845⟩



Record views


Files downloads